About Smoking Cessation Forum

Hosted by Terry (abquitsmking)

Formerly known as the About.com Smoking Cessation support forum, this community is open to all who are recovering from nicotine addiction.

  • 4034
    MEMBERS
  • 236535
    MESSAGES
  • 125
    POSTS TODAY

Discussions

Back to being a non-smoker   General Chit-Chat

Started Sep-17 by Randy777; 1071 views.
In reply toRe: msg 10
Randy777

From: Randy777

Oct-2

Just to update: 

Went to the Doc yesterday and he recommended taking Zyban to see if it helps with the "blues" and he mentioned that he wants to keep me on it for 6 months.  He also had me setup a 5 week follow-up appointment just to see how things are going, barring no crazy side effects.  Started my first dose of Bupropion (Zyban generic) this morning and will keep it at the same dosage, not increasing it as it's suggested when taking Zyban for quitting smoking.  Due to my last time I took it, I believe the higher dosage may have been what caused my symptoms.  I guess time will tell :)

Brenda (1sept19)

From: Brenda (1sept19)

Oct-2

Good luck with the Zyban and it sounds like your Doc is really staying one top of things with you.  Wishing you all the best with your quit.  Stay close to the forum, we are all here to support you.

lindnog

From: lindnog

Oct-7

Good luck to you, I’ve just been reading through your posts and your Dr does seem to be listening to you and looking after you 

All the best

Linda

Randy777

From: Randy777

Oct-7

Thank you Linda.  Yes, my doctor has been very understanding and listening from the beginning prior to stopping smoking which is a good thing.  And, so far, all is going well.  I'm in step #3 of the patches, and also have about 1 week in on Zyban.  I have not really noticed any side effects with the drug so far which is a good thing. I still pretty much feel the same, mentally, but out of fairness, he told me it could take up to 4 weeks to notice that part. 

Randy

Stop Smoking Date:  9-1-19

In reply toRe: msg 14
Randy777

From: Randy777

Oct-20

Well.... so my last day on the patch was yesterday - last night before I went to bed to be precise :)  For the last 2 and my final weeks, I've been cutting a 14mg step #2 patch in 1/2, so effectively getting around 7mg/day, just like it is for step #3.  So far all today, I've been in a major mental funk, feeling really down.  I don't feel like doing anything, even sitting doing nothing isn't helping :(   I don't have any physical type of nicotine withdrawal symptoms, and am not mentally craving them either which is a good thing.  So, I'm a little baffled why I'm feeling so down with the blues today.  I'm still taking the Zyban (Bupropion) 150xl, daily and will be reaching week #3 with it here in a few days.  So, I'm not sure if my feeling down is because I've finally cut the nicotine as of last night, or maybe I need to up the Bupropion dosage, maybe both.  I guess I'll see how I'm doing tomorrow morning and if I'm still the same I may send my doctor a message and see what he says.  I'm sure I'm not the only one who's been down this road before.......

QuitJul19

From: QuitJul19

Oct-20

I have just started to cut the 7 mg patches in half. I tried to just be done, but apparently I need an even slower step down. I'm on an antidepressant and have an anxiety med as well. I still felt uneasy so in half go the lowest patch. I'm sure it's in my head, but I won't jeopardize my quit. I hit 100 days yesterday and am still feeling unsure of myself. I think it takes some of us longer. My doctor said it was fine to be on the patches up to 6 months having the other issues as well until I feel comfortable. Let me know how it goes after you talk to your doctor. I always think other opinions are good to know.

Randy777

From: Randy777

Oct-20

Congrats on the 100 days, that's awesome!  My blues today could just be very much nicotine withdrawal related.  I've be only getting probably around the equivalent of 5 cigs a day since I don't use the patch for a full 24 hours and didn't even think it would have such a profound effect, but maybe it is.  It sounds like you were kinda in the same boat as me.  Stepping down is better than lighting up!

In reply toRe: msg 17
Randy777

From: Randy777

Oct-21

I spoke with my Doc and thinks the depressive feelings are most likely due to going "cold turkey", well kinda of sorta since I have now finally removed the last remnants of using the NRT patches.  He said I could do what you're doing and cut the 7mg patch in 1/2, or continue as is with no patch.  I'm thinking since I'm already close to 48 hours in already with no nicotine, I might as well just keep it going that way.   I mentioned about Zyban maybe being part of the cause, and doesn't think that's the issue, he mentioned maybe about raising it, but really seems to think it is due to having no nicotine.  He said to follow up with him later in the week to let him know how things are going.

QuitJul19

From: QuitJul19

Oct-21

It probably is the final break from nicotine. Hopefully, it will ease up after 72 hours.  

Randy777

From: Randy777

Oct-21

I'm hoping the same too. 

Thanks,

Randy

TOP